Texas, 2003

Hail in Texas, March 18, 2003

March 18, 2003 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Mar 18, 12:00 PM CST, 18 minutes earlier.

Area forecast discussion, Mar 18, 12:00 PM CST, 18 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE MAR 18 2003

UPDATE ALREADY SENT FOR TORNADO WATCH #51 IN EFFECT UNTIL 500 PM FOR
OUR SOUTHERN HALF OF EAST TEXAS AND NORTHERN LOUISIANA.

.SHV...TORNADO WATCH UNTIL 500 PM CST FOR LAZ010-011-017>020-TXZ149>153-
165>167.
Hazardous weather outlook, Mar 18, 12:00 PM CST, 18 minutes before
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-191200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CST TUE MAR 18 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING ACROSS THE FOUR
STATE REGION AHEAD OF A WEAK COLD FRONT. THE STORMS WILL BECOME
SEVERE ON THE HEELS OF A STRONG UPPER LEVEL JET STREAM CURRENTLY
ACROSS THE REGION. LOOK FOR THUNDERSTORMS THIS AFTERNOON INTO TONIGHT
TO PRODUCE LARGE HAIL AND DAMAGING WIND GUSTS ALONG CONVECTIVE BOWS.
ISOLATED TORNADOES ARE ALSO POSSIBLE WITH SUPERCELLS THAT DEVELOP
AHEAD OF THE COLD FRONT. THE ACTIVITY SHOULD MOVE QUICKLY NORTHWARD
WITH MUCH OF THE ACTIVITY ENDING BY MIDNIGHT ACROSS SOUTHERN
ARKANSAS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SHOWERS AND THUNDERSTORMS WILL BE INCREASING DURING THE WEEKEND
AND CONTINUE INTO THE FIRST OF NEXT WEEK. NO HAZARDOUS WEATHER IS
EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS WILL BE THIS AFTERNOON AND TONIGHT.

The radar

The Shreveport radar (KSHV), 50 km away, was scanning. The volume nearest the first event began at 18:18 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Harrison

When
March 18, 12:18 PM CST
Where
Harrison County, 2 mi S of Marshall
Measured
0.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
32.500, -94.367

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, March 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347389.